Alert archive / Mississippi / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 119, NWS New Orleans, LA

June 13, 2021Hancock County, Harrison County, Pearl River County, Mississippi; Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 13, 2021, 6:35 PM CDT for Hancock County, Harrison County, Pearl River County, Mississippi; Saint Tammany Parish, Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 6:35 PM CDT (23:35 UTC)
Expired
Jun 13, 2021, 7:29 PM CDT
In force
54 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
80.0 mph

Counties Saint Tammany Parish, LA, Hancock County, MS, Harrison County, MS, Pearl River County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 12:22 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.6 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2482 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2482 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

196 
WUUS54 KLIX 132335
SVRLIX
LAC103-MSC045-047-109-140045-
/O.NEW.KLIX.SV.W.0119.210613T2335Z-210614T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
635 PM CDT Sun Jun 13 2021

The National Weather Service in New Orleans has issued a

* Severe Thunderstorm Warning for...
  Southeastern St. Tammany Parish in southeastern Louisiana...
  Western Harrison County in southern Mississippi...
  Hancock County in southern Mississippi...
  Southeastern Pearl River County in southern Mississippi...

* Until 745 PM CDT.

* At 633 PM CDT, a severe thunderstorm was located 11 miles east of
  Mcneil, or 12 miles southeast of Poplarville, moving south at 40
  mph.

  This is a very dangerous storm.

  HAZARD...80 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be heavily damaged. Expect 
           considerable damage to roofs, windows, and vehicles. 
           Extensive tree damage and power outages are likely.

* Locations impacted include...
  Slidell, Picayune, Bay St. Louis, Waveland, Diamondhead, Pearl
  River, Kiln, Pearlington, Shoreline Park and Stennis Space Center.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 260 and 273.
 Interstate 10 in Mississippi between mile markers 1 and 26.
 Interstate 12 between mile markers 82 and 84.
 Interstate 59 in Louisiana between mile markers 1 and 11.
 Interstate 59 in Mississippi between mile markers 1 and 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of 
a building.

This is a DANGEROUS SITUATION. These storms may likely produce 
widespread wind damage, especially across areas along and east of 
Interstate 59. SEEK SHELTER NOW inside a sturdy structure and stay 
away from windows.
 
Mobile homes and high profile vehicles are especially susceptible to 
winds of this magnitude and may be overturned. For your protection 
move to an interior room on the lowest floor of a building. These 
storms have the potential to cause serious injury and significant 
property damage.


&&

LAT...LON 3030 8929 3036 8928 3037 8935 3034 8938
      3032 8932 3025 8942 3018 8945 3018 8961
      3016 8966 3018 8968 3018 8975 3022 8983
      3064 8971 3062 8955 3066 8955 3065 8924
      3033 8920
TIME...MOT...LOC 2333Z 357DEG 34KT 3067 8945 

HAIL...1.00IN
WIND...80MPH
 
$$

KLG
2 follow-up statements
494 
WWUS54 KLIX 140004
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
704 PM CDT Sun Jun 13 2021

MSC047-140014-
/O.CAN.KLIX.SV.W.0119.000000T0000Z-210614T0045Z/
Harrison MS-
704 PM CDT Sun Jun 13 2021

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HARRISON COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southeastern Louisiana...and southern Mississippi.

LAT...LON 3065 8934 3038 8934 3034 8938 3032 8932
      3025 8942 3018 8945 3019 8946 3019 8958
      3016 8966 3018 8968 3018 8975 3021 8978
      3022 8983 3064 8971 3062 8955 3066 8955
TIME...MOT...LOC 0004Z 357DEG 34KT 3038 8943 

$$

LAC103-MSC045-109-140045-
/O.CON.KLIX.SV.W.0119.000000T0000Z-210614T0045Z/
St. Tammany LA-Hancock MS-Pearl River MS-
704 PM CDT Sun Jun 13 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN ST. TAMMANY PARISH...HANCOCK AND SOUTHEASTERN PEARL
RIVER COUNTIES...

At 704 PM CDT, a severe thunderstorm was located over Kiln, or near
Diamondhead, moving south at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Slidell, Picayune, Bay St. Louis, Waveland, Diamondhead, Pearl River,
Kiln, Pearlington, Shoreline Park and Stennis Space Center.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 261 and 273.
 Interstate 10 in Mississippi between mile markers 1 and 18.
 Interstate 12 between mile markers 82 and 84.
 Interstate 59 in Louisiana between mile markers 1 and 11.
 Interstate 59 in Mississippi between mile markers 1 and 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3065 8934 3038 8934 3034 8938 3032 8932
      3025 8942 3018 8945 3019 8946 3019 8958
      3016 8966 3018 8968 3018 8975 3021 8978
      3022 8983 3064 8971 3062 8955 3066 8955
TIME...MOT...LOC 0004Z 357DEG 34KT 3038 8943 

HAIL...1.00IN
WIND...60MPH
 
$$

KLG
018 
WWUS54 KLIX 140029
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
729 PM CDT Sun Jun 13 2021

LAC103-MSC045-109-140038-
/O.CAN.KLIX.SV.W.0119.000000T0000Z-210614T0045Z/
St. Tammany LA-Hancock MS-Pearl River MS-
729 PM CDT Sun Jun 13 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. TAMMANY
PARISH...HANCOCK AND SOUTHEASTERN PEARL RIVER COUNTIES IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southeastern Louisiana...and southern Mississippi.

LAT...LON 3065 8934 3038 8934 3034 8938 3032 8932
      3025 8942 3018 8945 3019 8946 3019 8958
      3016 8966 3018 8968 3018 8975 3021 8978
      3022 8983 3064 8971 3062 8955 3066 8955
TIME...MOT...LOC 0027Z 357DEG 34KT 3014 8942 

$$

KLG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 4:17 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 13, 4:17 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
417 PM CDT Sun Jun 13 2021

.SYNOPSIS...

Upper ridge centered over the Rockies, with troughing from South
Carolina to the Texas coast. 18z LIX special sounding showed a
very unstable airmass with a CAPE of 5000 J/kg and lifted index of
around -11. A DCAPE of over 1500 certainly indicates the
potential of for microbursts in this very unstable airmass.
Scattered convection developed around midday with an emphasis on
the Mississippi coast. Not really expecting to make significant
changes to Severe Thunderstorm Watch 265 with zone issuance. Watch
continues through 00z (7 PM CDT).

Away from convection, temperatures have jumped into the lower and
middle 90s across many areas with dew points in the mid 70s. Heat
index values have generally gotten to around 105, but wouldn't
rule out a few spots near or above our advisory criteria of 108.

&&

.SHORT TERM (through Wednesday afternoon)...

Convection allowing models indicate that convection may hold on as
long as 03z-04z with decent areal coverage with the emphasis
eventually concentrating south of Lake Pontchartrain. Troughing
shifts a bit southward on Monday, and convective development may
be somewhat more dependent on microscale factors. Forecast
soundings (12z NAM) look to be just as unstable tomorrow, and
wouldn't be totally surprised to see a few strong to severe storms
tomorrow afternoon. Expect heat index values to be in the same
range as today, just short of advisory in most areas.

For Tuesday afternoon, moisture levels drop off some, which should
lead to less areal coverage of convection than today and tomorrow.
Ridging attempts to build into the area on Wednesday, dropping
areal coverage of any afternoon convection down to about 20
percent or so.

Will trend a degree or two above NBM values on both highs and lows
for much of the area based on trends of the last 48 hours or so.
35

&&

.LONG TERM (Wednesday night and beyond)...

Ridging likely to keep the area mostly dry on Thursday. Beyond
Thursday, forecast confidence becomes lower as activity in the Bay
of Campeche starts moving northward. Rain chances will increase
again beginning on Friday, but moreso Saturday and Sunday.
Considering model timing, strength and location differences, will
keep the blended solution for now until solutions become better
defined. Would note that WPC/NHC medium range solutions are
carrying a low pressure center at 28N/92W next Sunday, which is
near the western edge of our coastal waters. At some point, heavy
rain is likely to become an issue, whether it occurs Sunday, or
beyond that, is the question.

Regarding temperatures, Thursday is likely to be rather warm and
will trend toward the warmer end of guidance. Agree with the
guidance that better rain chances, higher moisture, more clouds,
will bring lower high temperatures and smaller diurnal temperature
ranges, and did not depart from blends for Saturday/Sunday. 35

&&

.AVIATION...

VFR conditions expected at most terminals through the period
outside of TSRA. Convection already impacting KGPT and KASD, and
unable to preclude impacts at other terminals the remainder of
this afternoon, so will carry VCTS and address direct impacts with
amendments as necessary. Could see some MVFR visibilities in
BR/HZ around sunrise, particularly at KMCB, which should mix out
by 15z Monday. Looks like potentially another round of convection
Monday afternoon and will carry VCTS beyond 18z at KMSY and will
be adding to most other terminals with the 00z package. 35

&&

.MARINE...

The surface pressure field will be breaking down through the
first half of the week. This will cause winds and seas to relax
and lead to winds less than 10 knots and seas less than 2 feet.
The remainder of the forecast period will be determined by the
strength and track of a potential low pressure in the Bay of
Campeche. Winds will likely begin to pick up in the outer waters
Thursday night or Friday, but short of advisory criteria through
the end of the marine forecast period. 35

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  74  93  74  95 /  30  40  20  20
BTR  76  94  76  94 /  30  60  20  40
ASD  75  94  76  94 /  50  50  30  30
MSY  79  93  80  94 /  40  50  30  40
GPT  76  92  77  92 /  50  40  30  30
PQL  73  93  75  93 /  30  30  30  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

In the hours before

Special weather statement, Jun 13, 5:28 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service New Orleans LA
528 PM CDT Sun Jun 13 2021

LAZ063-068-069-132330-
Lower Plaquemines-Lower Jefferson-Upper Plaquemines-
528 PM CDT Sun Jun 13 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL JEFFERSON
AND WEST CENTRAL PLAQUEMINES PARISHES...

At 527 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Myrtle Grove to 9 miles north of
Empire. Movement was south at 20 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Port Sulphur, Myrtle Grove, Pointe A La Hache, Empire, Buras,
Buras-triumph and Boothville-venice.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

If you are on or near areas of water, get out and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

LAT...LON 2933 8964 2932 8983 2934 8979 2934 8982
      2930 8990 2941 8978 2941 8987 2948 8984
      2944 8991 2949 8989 2945 9000 2951 9001
      2944 9003 2968 9000 2962 8964 2961 8973
      2939 8956 2939 8940 2915 8943
TIME...MOT...LOC 2227Z 009DEG 16KT 2959 8991 2955 8956

KLG
Local storm report, Jun 13, 5:41 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
541 PM CDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     MARINE TSTM WIND 12 SSW MANDEVILLE       30.20N 90.12W
06/13/2021  M55 MPH          GMZ530             LA   MESONET

            55 MPH GUST RECORD AT MID LAKE.

&&

CAB
Local storm report, Jun 13, 5:44 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
544 PM CDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     MARINE TSTM WIND 1 SSW MANDEVILLE        30.36N 90.09W
06/13/2021  M43 MPH          GMZ530             LA   MESONET

            SUNSET POINT PIER IN MANDEVILLE RECORDED A
            WIND GUST OF 43 MPH.

&&

CAB
Local storm report, Jun 13, 5:52 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
552 PM CDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     MARINE TSTM WIND 11 SSE PASCAGOULA       30.21N 88.50W
06/13/2021  M42 MPH          GMZ532             MS   C-MAN STATION

            PTMB1 RECORDED A WIND GUST OF 42 MPH.

&&

CAB
Special weather statement, Jun 13, 5:59 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service New Orleans LA
559 PM CDT Sun Jun 13 2021

LAZ072-075-132330-
Northwest St. Tammany-Southern Tangipahoa-
559 PM CDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. TAMMANY AND
EAST CENTRAL TANGIPAHOA PARISHES...

At 559 PM CDT, a strong thunderstorm was located near Folsom, or 13
miles northeast of Hammond, moving south at 25 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Folsom and Robert.

This includes Interstate 12 between mile markers 46 and 56.

LAT...LON 3061 9009 3046 9018 3047 9036 3062 9037
      3067 9035 3070 9031 3071 9027
TIME...MOT...LOC 2259Z 341DEG 23KT 3063 9029

KLG
Special weather statement, Jun 13, 6:17 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service New Orleans LA
617 PM CDT Sun Jun 13 2021

LAZ071-072-132345-
Northern Tangipahoa-Southern Tangipahoa-
617 PM CDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL TANGIPAHOA PARISH...

At 617 PM CDT, a strong thunderstorm was located near Independence,
or near Amite, moving southeast at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Hammond, Independence, Natalbany and Tickfaw.

This includes Interstate 55 in Louisiana between mile markers 37 and
43.

LAT...LON 3064 9056 3072 9050 3072 9037 3066 9029
      3049 9037 3056 9049
TIME...MOT...LOC 2317Z 320DEG 13KT 3066 9044

KLG

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 1:07 PM CDTSpecial Weather StatementLIXJackson38 min
Jun 13, 1:57 PM CDTSpecial Weather StatementLIXJackson63 min
Jun 13, 2:40 PM CDTSpecial Weather StatementLIXHancock65 min
Jun 13, 2:48 PM CDTSpecial Weather StatementLIXHancock57 min
Jun 13, 2:56 PM CDTSevere Thunderstorm WarningLIXHancock, Harrison28 min
Jun 13, 3:30 PM CDTSpecial Weather StatementLIXHancock60 min
Jun 13, 4:23 PM CDTSpecial Weather StatementLIXPearl River67 min
Jun 13, 4:28 PM CDTSevere Thunderstorm WarningLIXPearl River32 min
Jun 13, 5:53 PM CDTSevere Thunderstorm WarningLIXPearl River, Walthall65 min
Jun 13, 12:12 AM CDTSpecial Marine WarningLIX48 min
Jun 13, 12:58 AM CDTSpecial Marine WarningLIX62 min
Jun 13, 1:43 AM CDTSpecial Marine WarningLIX62 min
Jun 13, 9:38 AM CDTSpecial Marine WarningLIX52 min
Jun 13, 11:34 AM CDTSpecial Marine WarningLIX56 min
Jun 13, 1:04 PM CDTSpecial Weather StatementLIXJefferson41 min
Jun 13, 1:10 PM CDTSpecial Marine WarningLIX65 min
Jun 13, 2:05 PM CDTSpecial Marine WarningLIX55 min
Jun 13, 2:45 PM CDTSpecial Marine WarningLIX45 min
Jun 13, 2:52 PM CDTSpecial Weather StatementLIXSaint Tammany23 min
Jun 13, 3:11 PM CDTSpecial Marine WarningLIX64 min
Jun 13, 4:03 PM CDTSevere Thunderstorm WarningLIXSaint Tammany42 min
Jun 13, 4:10 PM CDTSpecial Marine WarningLIX65 min
Jun 13, 4:18 PM CDTSpecial Marine WarningLIX57 min
Jun 13, 4:33 PM CDTSpecial Weather StatementLIXSaint Bernard42 min
Jun 13, 4:44 PM CDTSpecial Weather StatementLIXSaint Tammany46 min
Jun 13, 4:55 PM CDTSpecial Weather StatementLIXJefferson35 min
Jun 13, 5:13 PM CDTSpecial Marine WarningLIX62 min
Jun 13, 5:23 PM CDTSpecial Weather StatementLIXWashington52 min
Jun 13, 5:25 PM CDTSpecial Marine WarningLIX35 min
Jun 13, 5:28 PM CDTSpecial Weather StatementLIXPlaquemines62 min
Jun 13, 5:47 PM CDTSpecial Marine WarningLIX58 min
Jun 13, 5:59 PM CDTSpecial Weather StatementLIXTangipahoa31 min
Jun 13, 6:17 PM CDTSpecial Weather StatementLIXTangipahoa28 min
Jun 13, 6:19 PM CDTSpecial Marine WarningLIX56 min
Jun 13, 6:41 PM CDTSpecial Weather StatementLIXSaint Helena, Tangipahoa64 min
Jun 13, 6:42 PM CDTSpecial Weather StatementLIXLafourche63 min
Jun 13, 6:48 PM CDTSpecial Weather StatementLIXTangipahoa27 min
Jun 13, 6:54 PM CDTSpecial Weather StatementLIXSaint Charles51 min
Jun 13, 6:56 PM CDTSpecial Marine WarningLIX64 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2021Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.